Medical questions & health advice by board certified doctors
"Are my thyroid lab results normal?"
My numbers TSH: 2.01 (standard range: 0.27 - 4.2 uIU/mL) Free T4: 1.31 (standard range: 0.7 - 1.7 ng/dL) Free T3: 5.5 (standard range: 2.6 - 4.4 pg/ml) Total T3: 188 (standard range: 80 - 200 ng/dl) As you can see, my free T3 is high. Currently using 60 mg of Erfa Thyroid ( a natural dessicated thyroid pills which contains all of the four hormones that the thyroid makes: T4, T3, T2 and T1 and it's made in canada). As for symptoms, I still have a bad memory, tired all the time, feeling lightheaded almost every time I stand up (almost like fainting), awful mental concentration, sensitive to light and so on. I did a little research, and I came across the term adrenal insufficiency, which apparently causes the high Free T3, and some of my symptoms. As a side note, in every 60 mg of Erfa Thyroid, there's 35 mcg of T4 and 8 mcg of T3. Thank You.
Thank you for your question, and I hope that we can help you to feel better. The best thing to do is to discuss your symptoms with your doctor. The thyroid is a gland that has many effects on many different parts of the body. It is also easy to test whether or not it is functioning appropriately, and so for all of these reasons it is often one of the first thing that primary care doctors will check when a patient presents with vague symptoms such as fatigue, memory loss, and weight gain, among others. Once the tests have been ordered, it is important to sort through them to make sure that you are appropriately being treated or regulated, and it is usually necessary to have your primary care doctor or even an endocrinologist help you with this as there are many factors that can play into the interpretation of your labs. Adrenal insufficiency is a relatively rare condition, and it would be unusual for that to be the cause of your symptoms unless there is more to your health history than what you have included in your question. That being said, there are many potential causes and interpretations, and I would advise you to discuss your symptoms and question with your doctor.
Need more info?See an endocrinologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.